MAUDE Adverse Event Report: SYNTHES GMBH BENDING TEMPLATE FOR 3.5MM LP CRVD RECON PL-108MM RAD/16H

SYNTHES GMBH BENDING TEMPLATE FOR 3.5MM LP CRVD RECON PL-108MM RAD/16H
Catalog Number 03.100.037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 the drill bit loses its edge after several uses and does not drill any more.At the time that the specialist performed maneuvers to shape the template with the patient's bone, it broke without using any force.Procedure was completed successfully without any surgical delay.This report is for one (1) bending template for 3.5mm lp crvd recon pl-88mm rad/16h.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The lot number on the device is not legible, therefore a manufacturing record evaluation cannot be performed.Visual inspection: the bend-templ f/lowprofile3.5 recopl-curved (product code: 03.100.037, lot number: unk) was received at us customer quality (cq).Visual inspection of the device noted that it was broken into multiple pieces.Sections of the anodization were worn off, likely as a result of repeated bending.Part of the etching on the device has become illegible due to the wearing of the anodization.No other device defects were noted.Device failure/defect identified? yes document/specification review: the following drawings were reviewed: current and manufactured revisions revision f of the drawing had a discrepancy regarding the location of the etchings on the part.Since the lot number is not known, older revisions of the part drawings were reviewed.The part was found to be conforming to the manufactured revision drawing, and no other design or manufacturing discrepancies were noted.Dimensional inspection: a dimensional inspection cannot be performed due to post manufacturing damage.Complaint confirmed? yes conclusion: the complaint is confirmed for the returned device as the bend template is broken.A definitive assignable root cause cannot be determined from the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D1 d4: catalog and udi.Lot is unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6 - codes updated to imdrf codes.Device history lot - a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BENDING TEMPLATE FOR 3.5MM LP CRVD RECON PL-108MM RAD/16H
Common Device Name
TEMPLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12490904
Report Number8030965-2021-07850
Device Sequence Number3392491
Product Code HWT
UDI-Device Identifier07611819796799
UDI-Public(01)07611819796799
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.037
Device Lot NumberL395062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer10/22/2021
10/25/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date10/22/2021
11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø2.5 CALIBR L300 W/QUICK-COUPL.
Patient SexUnknown